Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 129, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 21, 2006, 9:43 PM EDT for Henry County, Ohio. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2006, 9:43 PM EDT (01:43 UTC)
- Expired
- Jun 21, 2006, 10:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Henry County, OH
The radar
The Northern Indiana radar (KIWX), 135 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 10:05 PM EDT | TSTM WND DMG | 2 N Hamler, OH | SEVERAL LARGE TREES BLOWN DOWN. BARN DOOR BLOWN IN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 4:06 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 220143 SVRIWX OHC069-220215- /O.NEW.KIWX.SV.W.0129.060622T0143Z-060622T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 943 PM EDT WED JUN 21 2006 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN NORTHWEST OHIO * UNTIL 1015 PM EDT * AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 6 MILES NORTHWEST OF HOLGATE...OR ABOUT 6 MILES SOUTHWEST OF NAPOLEON...AND MOVING EAST AT 40 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... LIBERTY CENTER... MCCLURE AND DESHLER... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4149 8423 4117 8422 4117 8387 4148 8388 $$
1 follow-up statement
000 WWUS53 KIWX 220206 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1007 PM EDT WED JUN 21 2006 OHC069-220215- /O.CON.KIWX.SV.W.0129.000000T0000Z-060622T0215Z/ HENRY OH- 1007 PM EDT WED JUN 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR HENRY COUNTY... AT 1003 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR HOLGATE...OR ABOUT 10 MILES SOUTH OF NAPOLEON...AND MOVING EAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY CENTER...MCCLURE AND DESHLER. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4149 8423 4117 8422 4117 8387 4148 8388 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 8:41 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 21, 8:41 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 841 PM EDT WED JUN 21 2006 ...ACTIVE SEVERE WEATHER OUTBREAK WILL CONTINUE... .AVIATION... STORMS WILL CONTINUE TO FIRE ALONG ACTIVE BOUNDARY ACROSS NORTHERN INDIANA. STORMS HAVE PASSED SBN...BUT SHOULD REACH FWA LATER THIS EVENING. EXPECT SOME REDEVELOPMENT OF STORMS AGAIN LATER THURSDAY...ESPECIALLY IN THE AFTERNOON...OTHERWISE...CONDITIONS SHOULD REMAIN VFR. && .SHORT TERM... TONIGHT THROUGH THURSDAY NIGHT...AN EXTREMELY UNSTABLE AIRMASS WAS IN PLACE THIS AFTERNOON...JUST UPSTREAM OF THE FORECAST AREA. THE AIRMASS OVER NORTHERN INDIANA AND SURROUNDING AREAS HAS RECOVERED QUITE WELL FROM EARLIER CONVECTION. TEMPERATURES AT 18Z WERE NEAR 90 JUST UPSTREAM AND DEW POINTS 70 TO 75. MODIFIED RUC SOUNDING YIELDED CAPE OF OVER 5200 J/KG...AND 17Z LAPS CAPE NOT FAR BEHIND AT 4000-4500. HOWEVER...GIVEN EARLIER CANOPY OF MID TO UPPER LEVEL CLOUDS AND EARLIER CONVECTION...EXPECT INITIATION TIME TO BE SOMEWHAT LATER THAN EARLIER EXPECTED. ACARS SOUNDING FROM BMI INDICATED A SMALL CAP JUST BELOW 800 MB...ALSO SUGGESTING A LATER INITIATION TIME. THE 18Z ILX SOUNDING ALSO INDICATED A CAP. A WELL DEFINED VORT MAX ON WATER VAPOR SATELLITE WAS NEAR DSM AT 18Z...AND SHOULD REACH NW INDIANA/FAR SW LOWER MICHIGAN BY 04Z/MIDNIGHT EDT. EXPECT CONVECTION TO INTENSIFY ALONG AND AHEAD OF THIS SYSTEM. ONGOING FORECAST FOR SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS AND A POSSIBLE TORNADO APPEARS ON TRACK. THE POTENTIAL FOR SEVERE WEATHER WILL EXIST THURSDAY WITH THE FRONT/OUTFLOW BOUNDARIES IN THE AREA. ONCE AGAIN...BY AFTERNOON...DAYTIME HEATING WILL CAUSE THE AIRMASS TO BECOME EXTREMELY UNSTABLE. HOWEVER...WITH A LIGHTER WIND FIELD...POTENTIAL FOR LOCAL FLOODING EXISTS WITH SLOWER MOVING STORMS WELL INTO THURSDAY NIGHT. && .LONG TERM... FRIDAY THROUGH WEDNESDAY...HAVE KEPT THIS PERIOD DRY WITH TEMPERATURES A LITTLE BELOW NORMAL. STILL COULD BE SOME LINGERING CONVECTION FRIDAY MORNING...BUT KEPT FRIDAY DRY THIS PACKAGE AS NCEP MODELS SHOWING MIXED SOLUTIONS. MAIN FEATURE THIS PERIOD IS THE UPPER LEVEL RIDGE THAT BECOMES ESTABLISHED OVER THE SW CONUS. THE GFS AND ECMWF HAS SHOWN VARIOUS SOLUTIONS WITH THE STRENGTH AND PROGRESSION OF THE DOWNSTREAM TROF OVER THE GREAT LAKES. THE 12Z GFS WAS SHOWING A MUCH DIFFERENT PATTERN OVER SOUTHERN CANADA...WITH THE TROF AXIS SHIFTED WEST A GREAT DISTANCE FROM THE 00Z RUN. THE CANADIAN ENSEMBLES WERE 180 DEGREES OUT OF PHASE BETWEEN THE GFS. HOWEVER...THE GFS AND CANADIAN ENSEMBLE ANALOGS SHOWED A PATTERN CLOSE TO CLIMATOLOGY...SO WITH ALL CONSIDERED...KEPT THE FORECAST DRY WITH TEMPERATURES A LITTLE BELOW NORMAL. THIS WEEKEND SHOULD BE NOTICEABLY LESS HUMID AS COOL AND DRY AIR SPREADS INTO THE REGION. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && AVIATION...SKIPPER SHORT TERM/LONG TERM....SKIPPER
Hazardous weather outlook, Jun 21, 10:39 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1039 AM EDT WED JUN 21 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-221445- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 939 AM CDT WED JUN 21 2006 /1039 AM EDT WED JUN 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...REST OF TODAY AND TONIGHT THERE IS A MODERATE RISK FOR FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY CONCERNS WITH AN ISOLATED TORNADO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. THERE IS A SLIGHT RISK FOR THESE STORMS TO BECOME SEVERE. DAMAGING WIND AND LARGE HAIL ARE THE PRIMARY CONCERNS. THERE IS ALSO THE POTENTIAL FOR LOCALIZED FLOODING FROM THE STRONGER STORMS THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE AFTERNOON INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-221445- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 1039 AM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. STRONG WINDS AND LARGE HAIL ARE THE PRIMARY CONCERNS WITH THESE STORMS. WIND AND WAVES WILL BE HIGHER IN AND NEAR THUNDERSTORMS. THERE IS ALSO AN INCREASED RISK OF RIP CURRENTS TODAY WITH THE MOVEMENT OF SQUALL LINES ACROSS LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. THERE IS A SLIGHT RISK THAT THESE STORMS COULD BECOME SEVERE. WIND AND WAVES WILL BE HIGHER IN AND NEAR THUNDERSTORMS. THERE IS AN INCREASED RISK OF RIP CURRENTS ON THURSDAY WITH THE MOVEMENT OF SQUALL LINES ACROSS LAKE MICHIGAN. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Jun 21, 8:59 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
859 PM EDT WED JUN 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 10 SW ALBION 41.29N 85.56W
06/21/2006 M1.00 INCH WHITLEY IN TRAINED SPOTTERLocal storm report, Jun 21, 9:00 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
900 PM EDT WED JUN 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM HAIL ALBION 41.40N 85.42W
06/21/2006 M1.00 INCH NOBLE IN TRAINED SPOTTERLocal storm report, Jun 21, 9:02 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
902 PM EDT WED JUN 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL AUBURN 41.36N 85.06W
06/21/2006 M1.00 INCH DE KALB IN LAW ENFORCEMENTLocal storm report, Jun 21, 9:06 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
906 PM EDT WED JUN 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL 6 N COLUMBIA CITY 41.25N 85.48W
06/21/2006 M0.75 INCH WHITLEY IN TRAINED SPOTTERLocal storm report, Jun 21, 9:25 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
925 PM EDT WED JUN 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND GST BRYAN 41.47N 84.55W
06/21/2006 E60 MPH WILLIAMS OH LAW ENFORCEMENT
SEVERAL TREES DOWN AND PEA SIZE HAILLocal storm report, Jun 21, 9:43 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
943 PM EDT WED JUN 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HAIL 1 N DEFIANCE 41.30N 84.36W
06/21/2006 M1.75 INCH DEFIANCE OH EMERGENCY MNGRThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:11 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Williams | 64 min |
| Jun 21, 9:40 PM EDT | Severe Thunderstorm Warning | IWX | Paulding | 65 min |
| Jun 21, 10:04 PM EDT | Severe Thunderstorm Warning | IWX | Putnam | 41 min |
| Jun 21, 10:16 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 29 min |
| Jun 22, 2:18 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding | 57 min |
| Jun 22, 2:30 PM EDT | Tornado Warning | IWX | Paulding, Van Wert | 45 min |
| Jun 22, 2:52 PM EDT | Tornado Warning | IWX | Allen, Putnam | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.